MAUDE Adverse Event Report: AMBU A/S AMBU SPUR II ADULT RESUSCITATOR

AMBU A/S AMBU SPUR II ADULT RESUSCITATOR
Model Number 520611000
Medical Device Problem Codes Inflation Problem (1310); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Respiratory Failure (2484)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A final report and conclusion will be submitted when the device has returned to the manufacture and investigated.
 
Event or Problem Description
Ambu bag deflated and unable to get the resuscitator to expand correctly to be able to deliver an adequate flow.The health professionals utilized another ambu bag.Patient did not survive the code.According to health care professional the patient's demise was not related to the poor performance of the ambu bag, but rather due to comorbidities and a hgb of 5.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update to mdr submitted february 17, 2023.No correction to data.Updated based on investigation findings: 5 samples was returned for investigation.Four in original packing and one unpacked.All bags was found to be dented.Dented bag could support the report failure.Delivered volume test was performed on the samples.Test results show that four samples failed the test but one sample passed even though it was dented.The products was packed and controlled according to working instructions.Visual inspection was performed on the products during production and 100 % function test was performed during the production line.The resuscitators are packed into a carboard box according to work instruction and 100% visual inspection is performed on the package before delivery.The reported products should therefore be within specificaitons when shipped.The reported issue of the bag being collapsed and unable to re-inflate is suspected to be due to storage of the product in a compressed state at the customer which could cause the dents in the bag.As stated in the accompanying ifu, the resuscitator should never be stored in a deformed stated as permanent distortion of the bag may reduce the ventilation efficiency.According to the health care professional patient died was not related to the performance of the device but rather to the patient's condition.Even though there is no causality implied between patient outcome and device malfunciton the mdr is submitted since patient died.

Brand Name
AMBU SPUR II ADULT RESUSCITATOR
Common Device Name
AMBU SPUR II ADULT RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU LTD.
room b401, 4th floor b area
no. 31, xinghu rd.
xiamen, hu li district,
CH  
Manufacturer Contact
kristine rasmussen
baltorpakken 13
ballerup, 2750
DA   2750
MDR Report Key16395786
Report Number9610691-2023-00007
Device Sequence Number6375716
Product Code BTM
UDI-Device Identifier05707480151776
UDI-Public5707480151776
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K152931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number520611000
Device Catalogue Number520611000
Device Lot Number1000627858
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown